Alert archive / Colorado / High Wind Watches in 2016

High Wind Watch 1, NWS Pueblo, CO

February 17, 201612 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Feb 17, 2016, 4:15 AM MST for 12 counties in Colorado. It took effect at Feb 18, 2016, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 4:15 AM MST (11:15 UTC)
In effect from
Feb 18, 2016, 5:00 AM MST
Expired
Feb 17, 2016, 2:58 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 105 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.3 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3014 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

063 
WWUS75 KPUB 171115
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
415 AM MST WED FEB 17 2016

COZ058-060-073-075-080>082-171915-
/O.NEW.KPUB.HW.A.0001.160218T1200Z-160219T0700Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...BLANCA PEAK...SPANISH PEAKS...
GREENHORN MTN...WOODLAND PARK...PIKES PEAK
415 AM MST WED FEB 17 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING. 

* LOCATION...THE EASTERN SAWATCH AND MOSQUITO MOUNTAINS ABOVE
  11000 FEET...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000
  FEET...THE WET MOUNTAINS ABOVE 10000 FEET AND PIKES PEAK AND THE
  RAMPART RANGE ABOVE 7500 FEET. 

* CAUSE AND TIMING...A STRONG PACIFIC JET STREAM IS EXPECTED TO
  MOVE ACROSS THE GREAT BASIN TONIGHT AND CONTINUE ACROSS THE
  ROCKIES THROUGH THURSDAY NIGHT.

* WIND...STRONG WESTERLY WINDS OF 30 TO 50 MPH...WITH DAMAGING
  WIND GUSTS OF 60 TO 80 MPH...WILL BE POSSIBLE LATE TONIGHT AND
  THROUGH THE DAY THURSDAY FOR AREAS OVER AND NEAR THE HIGHER
  TERRAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
864 
WWUS75 KPUB 171901
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1201 PM MST WED FEB 17 2016

COZ058-060-073-075-080>082-180315-
/O.CON.KPUB.HW.A.0001.160218T1200Z-160219T0700Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...BLANCA PEAK...SPANISH PEAKS...
GREENHORN MTN...WOODLAND PARK...PIKES PEAK
1201 PM MST WED FEB 17 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING...

* LOCATION...THE EASTERN SAWATCH AND MOSQUITO MOUNTAINS ABOVE 
  11000 FEET...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET...
   THE WET MOUNTAINS ABOVE 10000 FEET AND PIKES PEAK AND THE 
  RAMPART RANGE ABOVE 7500 FEET. 

* CAUSE AND TIMING...A STRONG PACIFIC JET STREAM IS EXPECTED TO 
  MOVE ACROSS THE GREAT BASIN TONIGHT AND CONTINUE ACROSS THE 
  ROCKIES THROUGH THURSDAY NIGHT. 

* WIND...STRONG WESTERLY WINDS OF 30 TO 50 MPH...WITH DAMAGING 
  WIND GUSTS OF 60 TO 80 MPH...WILL BE POSSIBLE LATE TONIGHT AND 
  THROUGH THE DAY THURSDAY FOR AREAS OVER AND NEAR THE HIGHER 
  TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
126 
WWUS75 KPUB 172158
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MST WED FEB 17 2016

COZ058-060-073-075-080>082-180600-
/O.UPG.KPUB.HW.A.0001.160218T1200Z-160219T0700Z/
/O.NEW.KPUB.HW.W.0001.160218T1200Z-160219T0700Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...BLANCA PEAK...SPANISH PEAKS...
GREENHORN MTN...WOODLAND PARK...PIKES PEAK
258 PM MST WED FEB 17 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO MIDNIGHT MST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO MIDNIGHT MST
THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE EASTERN SAWATCH AND MOSQUITO MOUNTAINS ABOVE 11000
  FEET...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET... THE
  WET MOUNTAINS ABOVE 10000 FEET AND PIKES PEAK AND THE RAMPART
  RANGE ABOVE 7500 FEET.

* CAUSE AND TIMING...A PACIFIC WEATHER SYSTEM ASSOCIATED WITH
  STRONG WINDS IN THE LOWER PARTS OF THE ATMOSPHERE WILL MOVE
  ACROSS THE REGION TONIGHT THROUGH TOMORROW. 

* WIND...STRONG WESTERLY WINDS OF 30 TO 50 MPH...WITH DAMAGING
  WIND GUSTS OF 60 TO 80 MPH...WILL BE POSSIBLE LATE TONIGHT AND
  THROUGH THE DAY THURSDAY FOR AREAS OVER THE HIGH TERRAIN.

* IMPACT...STRONG WINDS WILL MAKE TRAVEL DIFFICULT. IN AREAS WERE
  SNOW IS ON THE GROUND...SIGNIFICANT BLOWING SNOW IS LIKELY.
  DAMAGE WILL BE POSSIBLE TO UTILITY POLES. TREES WILL LIKELY BE
  BLOWN DOWN...ESPECIALLY IN BURN SCAR AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

COZ072-074-180600-
/O.NEW.KPUB.HW.W.0001.160218T1200Z-160219T0700Z/
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
INCLUDING...LA VETA PASS...PONCHA PASS...CUCHARA...STONEWALL...
WESTON
258 PM MST WED FEB 17 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO MIDNIGHT MST
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO MIDNIGHT MST
THURSDAY NIGHT. 

* LOCATION...THE LOWER ELEVATIONS OF THE SANGRE DE CRISTO
  MOUNTAINS. THE STRONGEST WINDS WILL OCCUR ON THE EAST SIDE OF
  THE MOUNTAIN RANGE. 

* CAUSE AND TIMING...A PACIFIC WEATHER SYSTEM ASSOCIATED WITH
  STRONG WINDS IN THE LOWER PARTS OF THE ATMOSPHERE WILL MOVE
  ACROSS THE REGION TONIGHT THROUGH TOMORROW. 

* WIND...STRONG WESTERLY WINDS OF 30 TO 50 MPH...WITH DAMAGING
  WIND GUSTS OF 60 TO 80 MPH...WILL BE POSSIBLE LATE TONIGHT AND
  THROUGH THE DAY THURSDAY FOR AREAS OVER THE HIGH TERRAIN.

* IMPACT...STRONG WINDS WILL MAKE TRAVEL DIFFICULT. IN AREAS WERE
  SNOW IS ON THE GROUND...SIGNIFICANT BLOWING SNOW IS LIKELY.
  DAMAGE WILL BE POSSIBLE TO UTILITY POLES. TREES WILL LIKELY BE
  BLOWN DOWN...ESPECIALLY IN BURN SCAR AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HODANISH

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 16, 11:48 PM MST, 4 hours 27 minutes earlier.

Area forecast discussion, Feb 16, 11:48 PM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1148 PM MST TUE FEB 16 2016

.UPDATE...
ISSUED AT 1138 PM MST TUE FEB 16 2016

UPDATED TO ADJUST WINDS FOR THURSDAY INTO THURSDAY NIGHT FOR
SOUTHERN COLORADO BASED ON THE LATEST MODEL DATA. STRONG WESTERLY
WINDS ARE EXPECTED BY THURSDAY AFTERNOON AND WILL LIKELY PERSIST
THROUGH MUCH OF THE EVENING. MOUNTAIN AREAS WILL LIKELY SEE GUSTS
IN EXCESS OF 80 MPH. THE PLAINS WILL LIKELY SEE WIND GUSTS IN THE
40 TO 50 MPH RANGE...ESPECIALLY OVER THE SOUTHERN I-25 CORRIDOR.
THE CROSS SECTIONS OF THE NAM INDICATE A BRIEF WINDOW FOR THE
POTENTIAL FOR DOWNSLOPE WINDS ALONG THE EASTERN MOUNTAIN LEE
SLOPES. THIS COULD BRING STRONGER WINDS FROM ALOFT
DOWN...ESPECIALLY WEST OF I-25 IN WIND PRONE AREAS.  MOZLEY

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 254 PM MST TUE FEB 16 2016

CURRENTLY...A BROAD UPPER RIDGE OF HIGH PRESSURE CONTINUED ACROSS
THE WESTERN US...WITH THE RIDGE AXIS OVER S CA AND NV. BRISK NW FLOW
ALOFT PERSISTED FOR THE ROCKIES...WITH W-NW GUSTS OF 30-40 MPH
REPORTED FREQUENTLY OVER THE HIGH ELEVATIONS. ACROSS THE
PLAINS...SFC WINDS HAVE SWUNG AROUND TO A MORE DIURNAL S-SW
FLOW...HELPING TO PUSH LOW CLOUDS OUT OF EL PASO COUNTY. WINDS
ACROSS THE LOWER ELEVATIONS HAVE NOT BEEN STRONG AND GUSTY AS THE
PREVIOUS DAY...SO TEMPS HAVE ONLY CLIMBED INTO THE 50S TO AROUND 60
F AS OF 230 PM.

TONIGHT AND TOMORROW...WARM AND DRY IS THE TREND HEADING INTO MID-
WEEK AS THE UPPER RIDGE GRADUALLY SLIDES EAST. THE RIDGE AXIS MOVES
EAST TONIGHT...REACHING THE 4 CORNERS TOMORROW MORNING...THEN
EASTERN CO BY WED EVE. WINDS ARE EXPECTED TO EASE UP ACROSS THE
HIGHER ELEVATIONS OVERNIGHT...THEN INCREASE AGAIN THROUGH TOMORROW
AFTN AND SHIFT TO A MORE SW DIRECTION. CLOUD COVER SHOULD BE ON THE
WANE AS WELL...THOUGH HI RES MODELS INDICATE A SLIGHT LLVL NORTHERLY
PUSH LATE TONIGHT THAT PUSHES HIGHER HUMIDITIES BACK INTO EL PASO
COUNTY AROUND MIDNIGHT...THEN ALL OF THE E PLAINS THROUGH 14Z. FOR
THAT REASON...INTRODUCED SOME CLOUD COVER THROUGH THAT PERIOD TO
KICK IT OUT OF MOSTLY CLEAR TO PARTLY CLOUDY. OTHERWISE...BENIGN
CONDITIONS OVER THE NEXT 24 HRS. MOORE

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 254 PM MST TUE FEB 16 2016

...WINDY THURSDAY...

MAIN CONCERN DURING THE LONG TERM DISCUSSION WILL BE THURSDAY
AS STRONG WINDS ASSOCIATED WITH A PROGRESSIVE SHORT WAVE MOVES
OVER THE REGION. THIS SYSTEM WILL BRING MODERATE TO STRONG GUSTY
WINDS TO ALL OF THE REGION. THE STRONGEST WINDS ATTM WILL LIKELY
OCCUR OVER THE MTNS. DOWNSLOPE FLOW WILL ALLOW FOR SIGNIFICANT
ADIABATIC WARMING (AND DRYING) OVER THE PLAINS...AND THIS WILL
CAUSE FIRE WEATHER CONCERNS TO INCREASE ON THURSDAY. SOME SNOW
WILL OCCUR OVER MAINLY THE CENTRAL MTNS LATE THU AFTERNOON/NIGHT.

THURSDAY...

SHORT WAVE WITH IMPRESSIVE WINDS IN THE LOWER PART OF THE
ATMOSPHERE WILL MOVE ACROSS THE REGION ON THIS DAY. THIS SYSTEM
WILL BRING MODERATE TO STRONG WINDS TO THE ENTIRE REGION. LATEST
GUIDANCE INDICATES CRITICAL LAYER WILL STILL BE TOO HIGH FOR A
EAST SLOPE WIND STORM EVENT...HOWEVER WINDS AT MTN TOP LEVEL WILL
LIKELY BE STRONG...AND HIGH WIND HILITES MAY NEED TO BE ISSUED FOR
MTN TOPS ACROSS MOST IF NOT ALL OF THE REGION.

AS FOR FIRE WEATHER...HAVE ISSUED A FIRE WEATHER WATCH FOR ALL OF
THE PLAINS AND FREMONT COUNTY FOR THURSDAY. THE ONLY EXCEPTION
WAS TO EXCLUDE N EL PASO COUNTY DUE TO THE VERY MOIST GROUND
ACROSS THIS REGION. DISCUSSIONS WITH FIRE AGENCIES INDICATE 1 HOUR
FUELS (GRASS) ARE FAVORABLE GIVEN THE STRONG WINDS AND LOW RH
VALUES EXPECTED ON THIS DAY.

BEST CHANCE OF PRECIP WITH THIS EVENT WILL OCCUR OVER THE
CENTRAL MTNS LATER TUESDAY AFTERNOON AND ESPECIALLY TUESDAY
EVENING. ALTHOUGH ONLY 2-3" OF SNOW IS EXPECTED...THERE WILL BE
LOTS OF BLOWING SNOW OVER THE REGION. THE SNOW WILL SIGNIFICANTLY
DECREASE DURING THE EARLY MORNING HOURS OF FRIDAY .

MAX TEMPERATURES WILL BE QUITE WARM....A GOOD 20-25F
ABOVE NORMAL...ACROSS MOST OF THE PLAINS. EXPECT HIGHS IN THE
M70S TO L80 MOST OF THE LOWER ELEVATIONS..WITH 60S AND 70S OVER
EL PASO COUNTY. 50S TO AROUND 60F WILL OCCUR IN THE VALLEYS. I
WOULD NOT BE TOO SURPRISED IF WE BREAK RECORD HIGH TEMPS AT THE 3
PRIMARY ASOS SITES...BUT ALL TIME RECORD HIGHS FOR THE MONTH OF
FEB WILL LIKELY NOT FALL AS COOLER AIR ALOFT WILL BEGIN TO MOVE
IN BY MIDDAY.

FRIDAY...

RELATIVELY COOLER AIR WILL MOVE INTO THE REGION THU NITE AND
MAX TEMPS ON FRIDAY WILL DROP DOWN TO THE 60S TO AROUND 70 ON THE
PLAINS. IT WILL STILL BE BREEZY ON THIS DAY (ESPECIALLY
MTNS)...BUT WINDS SHOULD BE DECREASING OVER THE PLAINS AS THE DAY
PROGRESSES.

SATURDAY...

FAST WESTERLY FLOW WITH A WEAK WAVE WILL MOVE TO OUR NORTH ON THIS
DAY. HOWEVER DO NOT EXPECT MUCH IN THE WAY OF SENSIBLE WX WITH IT
EXCEPT FOR SOME WEAK UPSLOPE FLOW. TEMPS WILL BE QUITE MILD FOR
THIS TIME OF THE YEAR WITH MAX TEMPS A COUPLE OF DEGREES WARMER
THAN FRIDAY.

SUNDAY AND MONDAY...

FLOW WILL TRANSITION TO MORE NORTHWESTERLY ALOFT AND A BIT
STRONGER SHORT WAVE WILL MOVE DOWN THE PLAINS. THIS WILL LIKELY
BRING IN MORE CLOUDS TO THE REGION ALONG WITH SOME COOLER AIR.
GUIDANCE IS PRINTING OUT SOME LIGHT QPF AND HAVE INCLUDED SOME LOW
POPS ACROSS PARTS OF THE GREATER I-25 CORRIDOR REGION SUNDAY NIGHT
INTO MONDAY. ALTHOUGH TEMPS WILL COOL OFF...EXPECT TEMPS TO STILL
BE 10- 15F ABOVE NORMAL FOR THIS TIME OF THE YEAR. \/HODANISH

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1032 PM MST TUE FEB 16 2016

VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. WINDS ON WEDNESDAY
WILL INCREASE FROM THE SOUTH AT 10-15 KTS AT ALL THREE TERMINALS.
WINDS WILL DECREASE DURING THE EVENING...HOWEVER LLWS MAY AFFECT
KCOS JUST BEYOND THE END OF THE TAF PERIOD AS WEST WINDS INCREASE
ALOFT IN RESPONSE TO THE APPROACHING UPPER LEVEL JET STREAM.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR COZ222-227>237.

&&

UPDATE...MOZLEY
SHORT TERM...MOORE
LONG TERM...HODANISH
AVIATION...KT
Hazardous weather outlook, Feb 16, 6:33 AM MST, 21 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
633 AM MST TUE FEB 16 2016

COZ058>089-093>099-171345-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
633 AM MST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FAST MOVING WEATHER SYSTEM WILL BRING SNOW SHOWERS TO THE
MOUNTAINS ALONG THE CONTINENTAL DIVIDE THURSDAY AFTERNOON AND
EVENING. THIS SYSTEM WILL ALSO BRING VERY WINDY CONDITIONS TO THE
REGION FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT WITH DAMAGING
WINDS POSSIBLE. ADDITIONALLY...THE COMBINATION OF STRONG WINDS AND
LOW RELATIVE HUMIDITY WILL CREATE HIGH FIRE DANGER ACROSS MOST OF
THE EASTERN PLAINS DURING THE DAY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

23/10

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 2:58 PM MSTHigh Wind WarningPUBAlamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more37 hr
Feb 17, 3:03 PM MSTRed Flag WarningPUBBaca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more28 hr

Nearby

High Wind Watches in Colorado, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.